Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 29, 2006, 3:10 AM CDT for Chambers County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 3:10 AM CDT (08:10 UTC)
- Expired
- May 29, 2006, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Chambers County, TX
The radar
The Houston radar (KHGX), 69 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2150 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 290813
FFWHGX
TXC071-291115-
/X.NEW.KHGX.FF.W.0002.060529T0810Z-060529T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
310 AM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHAMBERS COUNTY IN SOUTHEAST TEXAS
* UNTIL 615 AM CDT
* AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTHERN CHAMBERS COUNTY. A
PERSISTENT CLUSTER OF THUNDERSTORMS OVER NORTHERN CHAMBERS COUNTY
HAS PRODUCED BETWEEN 7 AND 9 INCHES OF RAIN BETWEEN HANKAMER AND
WINNIE GENERALLY NORTH OF THE I-10 CORRIDOR. ADDITIONAL STORMS
DEVELOPING OVER GALVESTON COUNTY WILL PUSH NORTH AND DUMP ANOTHER 1
TO 3 INCHES OF RAIN ACROSS CHAMBERS COUNTY. FLOODING IS LIKELY.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2987 9443 2979 9443 2977 9445 2979 9455
2980 9456 2980 9463 2989 9458 2989 9441
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:01 AM CDT, 9 minutes earlier.
Area forecast discussion, May 29, 3:01 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 301 AM CDT MON MAY 29 2006 .DISCUSSION... ANOTHER CHALLENGING FORECAST. AT 08Z...ANOTHER MCS IS ONGOING OVER EXTREME SOUTHEAST TEXAS. JUST LIKE YESTERDAY...THIS FEATURE IS BACKBUILDING SW WITH STORMS TRAINING OVER THE SAME AREA. RADAR ESTIMATES OF 6 TO 8 INCHES OF RAIN OVER PARTS OF LIBERTY AND CHAMBERS COUNTIES. SCATTERED SHOWERS CONTINUE TO DEVELOP WEST OF THE MCS AND THIS PATTERN SHOULD PERSIST THIS MORNING. CONVECTIVE CLOUD DEBRIS HELD TEMPS DOWN YESTERDAY AND HAVE SOME CONCERN THAT CONVECTION THIS MORNING WILL ALSO HELP STABILIZE THE REGION AND CLOUDS HOLD DOWN HEATING. A WELL DEFINED 500 MB TROF AXIS LIES ACROSS EAST TEXAS. FEEL BEST CHANCE FOR RAIN WILL LIE ALONG AND JUST EAST OF THIS AXIS. HIGHEST PWS AND BEST UPPER LEVEL DIVERGENCE ALSO FAVORS EAST TEXAS TODAY. STILL IT IS DIFFICULT TO FATHOM THAT THE ATMOSPHERE CAN RECHARGE TO PRODUCE ADDITIONAL HEAVY RAIN OVER AREAS GETTING HAMMERED THIS MORNING. WILL CONTINUE TO MENTION HEAVY RAIN IN THE ZONES DUE TO HIGH PW AIR...SLOW STORM MOTION AND TRAINING. NOT MUCH CHANGE TUES/WED AS HIGH PW AIR REMAINS IN PLACE AND THE UPPER LOW/TROF AXIS WAVERS OVER TEXAS. WILL MAINTAIN CHANCE POPS THROUGH THURSDAY. RIDGE TRIES TO BUILD AND AMPLIFY NEXT WEEKEND. FORECAST WILL TREND DRIER AND WARMER NEXT WEEKEND AND BEYOND. 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 89 71 90 70 89 / 40 30 40 30 40 HOUSTON (IAH) 87 72 87 72 88 / 50 30 50 30 40 GALVESTON (GLS) 85 76 85 76 86 / 50 30 50 20 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 28, 11:15 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1115 PM CDT SUN MAY 28 2006 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-291300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 1115 PM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS COASTAL AND EASTERN PORTIONS OF SOUTHEAST TEXAS TONIGHT DUE TO AN UNSTABLE AND VERY MOIST AIRMASS IN PLACE. DUE TO A SLOW STORM MOTION...LOCALLY HEAVY RAIN IS POSSIBLE OVERNIGHT...ESPECIALLY ALONG AND EAST OF A GALVESTON TO BAYTOWN TO CLEVELAND TO LIVINGSTON LINE. ISOLATED RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THIS AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DEEP MOISTURE WILL REMAIN IN PLACE MONDAY...TUESDAY AND POSSIBLY WEDNESDAY. THIS MOISTURE WILL COMBINE WITH DAYTIME HEATING TO PRODUCE SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS THROUGH THE PERIOD. UPPER LEVEL WINDS WILL BE WEAK AND STORM MOTIONS SHOULD BE LESS THAN 10 MPH. THOUGH AVERAGE ACCUMULATIONS SHOULD BE LESS THAN 3/4 INCH EACH DAY...ISOLATED 4 TO 6 AMOUNTS WILL BE POSSIBLE WHERE STRONGER CELLS DEVELOP AND BECOME NEARLY STATIONARY. STORMS OF THIS NATURE COULD PRODUCE LOCALIZED FLASH FLOODING. A GRADUAL DRYING TREND IS EXPECTED DURING THE SECOND HALF OF THE WEEK. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:24 AM CDT | Flash Flood Warning | HGX | Liberty | 3 hr |
| May 29, 6:02 AM CDT | Flash Flood Warning | HGX | Chambers | 118 min |
| May 29, 6:44 AM CDT | Flash Flood Warning | HGX | Harris | 2 hr |
| May 29, 6:56 AM CDT | Flash Flood Warning | HGX | Montgomery | 2 hr |
| May 29, 7:21 AM CDT | Flash Flood Warning | HGX | Liberty | 114 min |
| May 29, 7:57 AM CDT | Flash Flood Warning | HGX | Chambers | 2 hr |
| May 29, 7:58 AM CDT | Tornado Warning | HGX | Harris | 47 min |
| May 29, 8:17 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| May 29, 8:32 AM CDT | Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 3 days |
| May 29, 9:27 AM CDT | Special Marine Warning | HGX | 63 min | |
| May 29, 10:00 AM CDT | Special Marine Warning | HGX | 90 min | |
| May 29, 10:26 AM CDT | Special Marine Warning | HGX | 49 min | |
| May 29, 6:14 PM CDT | Special Marine Warning | HGX | 91 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.